MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 MARKSMAN; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 MARKSMAN; CATHETER, CONTINUOUS FLUSH
Model Number FA-55160-1030
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a marksman microcatheter that had resistance during retrieval in the react catheter and broke.The patient was undergoing a mechanical thrombectomy procedure to treat acute ischemic stroke.Vessel tortuosity was moderate.It was reported that the marksman microcatheter and all accessory devices were prepared and catheter was flushed per the instructions for use (ifu).The doctor placed the react catheter but found it could only reach the c2 position.The marksman microcatheter was then used with the solitaire x to retrieve and remove the thrombus.After retrievalof the thrombus, the doctor attempted to pull the marksman catheter back but found it was stuck in the react catheter and could not be pulled back.Because of the resistance, the distal end of the marksman catheter broke.The solitaire was still in the separated segment of the marksman microcatheter so the separation marksman segment was removed with the solitaire.It was noted that the marksman catheter had not been entrapped and there was no vasospasm.There was no harm or injury to the patient.Ancillary devices: solitaire x (sfr4), neuron 088 6f catheter, react catheter (model/lot not reported).
 
Event or Problem Description
Additional information received reported that the doctor didn't know what the cause of the resistance was.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product analysis #(b)(4): as found condition: the marksman catheter was returned for analysis within the outer carton; inside of a biohazard bag and a shipping box.There was no react guide catheter returned with the marksman.However, the react guide catheter appeared to be compatible for use with the marksman catheter as it has a labeled inner diameter (id) of 0.068¿.Visual inspection/damage location details: upon visual inspection, no issues or irregularities were found with the catheter hub.The catheter body appeared to be accordioned at 7.5cm to 30.2cm from the catheter tip.The catheter distal tip and marker band were examined; no damages were found.The catheter body appeared to be separated at 28.3cm from the distal tip.The outer and inner tubing material at the broken end exhibited with jagged edges and stretching.No other anomalies were observed.Testing/analysis: the total and usable lengths of the catheter were measured to be within specifications.The catheter was flushed with water and found patent.The catheter was then tested by running an in-house 0.0260¿ mandrel through catheter hub.The mandrel successfully passed through the catheter hub with no issues; however, resistance was observed at the damaged locations.The returned marksman could not be used for testing with an in-house react guide catheter due to its damaged condition.Conclusion: based on the device analysis and reported information, the customer complaint was confirmed as the marksman catheter was accordioned and separated.From the damages seen on the catheter; it appears there was high force used.The broken end exhibited jagged edges and stretching which indicate that the catheter separated when exceeding the tensile strength of the tubing material.However, the cause could not be determined.Possible causes include the use of damaged devices and vessel tortuosity.Since the react guide catheter was not returned; any contribution of the react guide catheter to the reported issues could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
MARKSMAN
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key17004295
Report Number9612164-2023-02232
Device Sequence Number7168262
Product Code KRA
UDI-Device Identifier00847536026278
UDI-Public00847536026278
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K091559
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/13/2025
Device Model NumberFA-55160-1030
Device Catalogue NumberFA-55160-1030
Device Lot Number224691159
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2023
Supplement Date Received by Manufacturer05/30/2023
07/14/2023
Initial Report FDA Received Date05/25/2023
Supplement Report FDA Received Date06/01/2023
08/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexFemale